NCLEX Pharmacology Quiz 3 (10 Items)

10 Questions | Total Attempts: 2270

SettingsSettingsSettings
Please wait...
NCLEX Pharmacology Quiz 3 (10 Items)

All questions are shown, but the results will only be given after you’ve finished the quiz. You are given 1 minute per question, a total of 10 minutes in this quiz.


Questions and Answers
  • 1. 
    The nursery nurse is putting erythromycin ointment in the newborn’s eyes to prevent infection. She places it in the following area of the eye:
    • A. 

      Under the eyelid

    • B. 

      On the cornea.

    • C. 

      In the lower conjunctival sac

    • D. 

      By the optic disc.

  • 2. 
    The physician orders penicillin for a patient with streptococcal pharyngitis. The nurse administers the drug as ordered. and the patient has an allergic reaction. The nurse checks the medication order sheet and finds that the patient is allergic to penicillin. Legal responsibility for the error is:
    • A. 

      Only the nurse’s—she should have checked the allergies before administering the medication.

    • B. 

      Only the physician’s—she gave the order. the nurse is obligated to follow it.

    • C. 

      Only the pharmacist’s—he should alert the floor to possible allergic reactions.

    • D. 

      The pharmacist. physician. and nurse are all liable for the mistake

  • 3. 
    James Perez. a nurse on a geriatric floor. is administering a dose of digoxin to one of his patients. The woman asks why she takes a different pill than her niece. who also has heart trouble. James replies that as people get older. liver and kidney function decline. and if the dose is as high as her niece’s. the drug will tend to:
    • A. 

      Have a shorter half-life.

    • B. 

      Accumulate.

    • C. 

      Have decreased distribution.

    • D. 

      Have increased absorption.

  • 4. 
    The nurse is administering augmentin to her patient with a sinus infection. Which is the best way for her to insure that she is giving it to the right patient?
    • A. 

      Call the patient by name

    • B. 

      Read the name of the patient on the patient’s door

    • C. 

      Check the patient’s wristband

    • D. 

      Check the patient’s room number on the unit census list

  • 5. 
    The most important instructions a nurse can give a patient regarding the use of the antibiotic ampicillin prescribed for her are to
    • A. 

      Call the physician if she has any breathing difficulties.

    • B. 

      Take it with meals so it doesn’t cause an upset stomach.

    • C. 

      Take all of the medication prescribed even if the symptoms stop sooner.

    • D. 

      Not share the pills with anyone else.

  • 6. 
    Mr. Jessie Ray. a newly admitted patient. has a seizure disorder which is being treated with medication. Which of the following drugs would the nurse question if ordered for him?
    • A. 

      Phenobarbitol. 150 mg hs

    • B. 

      Amitriptylene (Elavil). 10 mg QID.

    • C. 

      Valproic acid (Depakote). 150 mg BID

    • D. 

      Phenytoin (Dilantin). 100 mg TID

  • 7. 
    Mrs. Jane Gately has been dealing with uterine cancer for several months. Pain management is the primary focus of her current admission to your oncology unit. Her vital signs on admission are BP 110/64. pulse 78. respirations 18. and temperature 99.2 F. Morphine sulfate 6mg IV. q 4 hours. prn has been ordered. During your assessment after lunch. your findings are: BP 92/60. pulse 66. respirations 10. and temperature 98.8. Mrs. Gately is crying and tells you she is still experiencing severe pain. Your action should be to
    • A. 

      Give her the next ordered dose of MS.

    • B. 

      Give her a back rub. put on some light music. and dim the lights in the room.

    • C. 

      Report your findings to the MD. requesting an alternate medication order

    • D. 

      Be obtained from the physician.

  • 8. 
    When counseling a patient who is starting to take MAO (monoamine oxidase) inhibitors such as Nardil for depression. it is essential that they be warned not to eat foods containing tyramine. such as:
    • A. 

      Roquefort. cheddar. or Camembert cheese.

    • B. 

      Grape juice. orange juice. or raisins.

    • C. 

      Onions. garlic. or scallions.

    • D. 

      Ground beef. turkey. or pork.

  • 9. 
    The physician orders an intramuscular injection of Demerol for the postoperativepatient’s pain. When preparing to draw up the medication. the nurse is careful to remove the correct vial from the narcotics cabinet. It is labeled
    • A. 

      Simethicone.

    • B. 

      Albuterol.

    • C. 

      Meperidine.

    • D. 

      Ibuprofen.

  • 10. 
    The nurse is administering an antibiotic to her pediatric patient. She checks the patient’s armband and verifies the correct medication by checking the physician’s order. medication kardex. and vial. Which of the following is not considered one of the five “rights” of drug administration?
    • A. 

      Right dose

    • B. 

      Right route

    • C. 

      Right frequency

    • D. 

      Right time

Back to Top Back to top